MAUDE Adverse Event Report: DANNIK, LLC PMI SUPERBAG; SPECIMEN RETRIEVAL BAG

DANNIK, LLC PMI SUPERBAG; SPECIMEN RETRIEVAL BAG
Model Number PNI2000
Medical Device Problem Codes Material Puncture/Hole (1504); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Dr.(b)(6), asked me to let you know that the pmi superbag pni2000 she used yesterday broke during deployment.One of the tines broke through the bag, which made it difficult to get the specimen inside the, now floppy, opening of the bag.This was also difficult because the tine wasn't covered by the bag and increased the risk of injuring patient tissue.Luckily, the patient wasn't harmed due to this but the risk was there.Per (b)(6), dr.(b)(6) wanted the manufacturer to know that a pni2000 superbag she used broke during deployment.One of the tines broke through the bag, which made it difficult to get the specimen inside the now floppy opening of the bag.This was also difficult because the tine wasn't covered by the bag and increased the risk of injuring the patient tissue.There was no patient harm, but the doctor felt that the risk was there.Where exactly along the length of the bag mouth did the arm come through the material? (i.E.Mid way, close to the introducer tube, close to the distal end of the bag).A: close to the distal end of the bag.How many times was the bag used? a: incident happened on the first usage.Was the bag attached to the arm prior to retraction into the introducer tube? a: it looked attached, yes.Was there any increase force or effort required during loading of the bag (retraction) or during deployment? a: unsure but looked normal from my circulator point of view.Was any part of the product saved or pictures taken? a: no.
 
Additional Manufacturer Narrative
Dannik has completed a thorough review of all available records related to this device and associated lot number including manufacturing and incoming inspection records for all subassemblies, components, and raw materials.This lot passed all manufacturing and quality control inspections, and no irregularities or abnormalities were found during the record review.Review of vigilance reports did not reveal any trends, as this is the first known occurrence of this issue to date.The suspect device was not retained, and no pictures were provided.Device retains from this lot were tested under normal and extreme operating conditions, and all tested devices functioned as expected.Two possible causes could not be ruled out, including aggressive deployment by the user and incorrect assembly of the bag tether within the device by the manufacturing technician.Dannik was unable to recreate the failure in either instance, but noted tension on the bag body where is it thought that the puncture occurred.Additionally, review of all current completed and in-process inventory found all units to be conforming and assembled correctly.Without pictures or the returned device, it is impossible to determine from the provided information the exact root cause.This event did not result in patient harm in this instance but has a probability to result in patient harm as the metal arm would no longer be contained by the mouth of the bag and may injure adjacent internal structures.Therefore, out of an abundance of caution dannik is notifying the appropriate regulatory authorities.Dannik will continue to monitor this issue through our vigilance system for trends and take appropriate actions as necessary to ensure the continued performance and safety of the product.If additional information regarding this incident is obtained which was not known or not available prior to this report, dannik will re-open and reassess our investigation and response at that time.

Brand Name
PMI SUPERBAG
Common Device Name
SPECIMEN RETRIEVAL BAG
Manufacturer (Section D)
DANNIK, LLC
3201 e. colonial dr.
suite m3
orlando FL 32803
Manufacturer (Section G)
DANNIK, LLC
3201 e. colonial dr.
suite m3
orlando FL 32803
Manufacturer Contact
daniel doerr
941 w. morse blvd.
suite 100
winter park, FL 32789
3217501155
MDR Report Key17268900
Report Number3015775837-2023-00001
Device Sequence Number6059114
Product Code GCJ
UDI-Device Identifier00850013527649
UDI-Public00850013527649
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K200053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2025
Device Model NumberPNI2000
Device Lot Number2212PNI200001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Initial Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown